Alert archive / Indiana / River Flood Warnings in 2011
River Flood Warning 95, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jun 9, 2011, 9:30 PM CDT for LaPorte County, Saint Joseph County, Starke County, Indiana. It took effect at Jun 11, 2011, 4:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2011, 9:30 PM CDT (02:30 UTC)
- In effect from
- Jun 11, 2011, 4:00 AM CDT
- Expired
- Jun 11, 2011, 5:12 PM CDT
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties LaPorte County, IN, Saint Joseph County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 73 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kankakee River at Davis (DAVI3). The gauge peaked at 9.94 ft at Jun 11, 2011, 7:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05515500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
660 WGUS43 KIWX 100230 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1030 PM EDT THU JUN 9 2011 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND STARKE COUNTIES .RECENT HEAVY RAINFALL...COMBINED WITH ADDITIONAL RAINFALL EXPECTED TONIGHT...WILL CAUSE MINOR FLOODING ALONG THE KANKAKEE RIVER AT DAVIS ROUTE 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC091-141-149-110230- /O.NEW.KIWX.FL.W.0095.110610T1800Z-110614T1200Z/ /DAVI3.1.ER.110610T1800Z.110611T1200Z.110613T1200Z.NO/ 1030 PM EDT THU JUN 9 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * FROM FRIDAY AFTERNOON TO TUESDAY MORNING. * AT 10 PM THURSDAY THE STAGE WAS 9.5 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY AFTERNOON AND CREST NEAR 10.3 FEET AROUND 8 AM SATURDAY JUNE 11 AND FALL BELOW FLOOD STAGE AROUND 8 AM MONDAY JUNE 13. * AT 10.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AREAS BEGINS. $$
5 follow-up statements
023 WGUS83 KIWX 101517 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1117 AM EDT FRI JUN 10 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND STARKE COUNTIES .THE COMBINATION OF HEAVY RAIN OVER THE PAST COUPLE OF DAYS COMBINED WITH ADDITIONAL RAINFALL LATER TONIGHT SHOULD CAUSE THE KANKAKEE RIVER TO EXCEED FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC091-141-149-111517- /O.EXT.KIWX.FL.W.0095.110611T0300Z-000000T0000Z/ /DAVI3.1.ER.110611T0300Z.110612T1800Z.000000T0000Z.NO/ 1117 AM EDT FRI JUN 10 2011 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * FROM THIS EVENING UNTIL FURTHER NOTICE. * AT 11 AM FRIDAY THE STAGE WAS 9.7 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY NIGHT AND CREST NEAR 11.2 FEET AROUND 2 PM SUNDAY JUNE 12. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS. $$
294 WGUS83 KIWX 101927 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 327 PM EDT FRI JUN 10 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND STARKE COUNTIES .HEAVY RAINS OVER THE PAST COUPLE OF DAYS COMBINED WITH EXPECTED RAIN TONIGHT WILL LIKELY CAUSE THE KANKAKEE RIVER AT DAVIS ROUTE 30 TO EXCEED FLOOD STAGE AS EARLY AS SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC091-141-149-111927- /O.EXT.KIWX.FL.W.0095.110611T0600Z-000000T0000Z/ /DAVI3.1.ER.110611T0600Z.110613T0000Z.000000T0000Z.NO/ 327 PM EDT FRI JUN 10 2011 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * FROM LATE TONIGHT UNTIL FURTHER NOTICE. * AT 3 PM FRIDAY THE STAGE WAS 9.8 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE VERY EARLY SATURDAY MORNING AND CREST NEAR 11.0 FEET AROUND 8 PM SUNDAY JUNE 12. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS. $$
266 WGUS83 KIWX 110219 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1019 PM EDT FRI JUN 10 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND STARKE COUNTIES .HEAVY RAINS OVER THE PAST COUPLE OF DAYS COUPLED WITH EXPECTED RAIN TONIGHT WILL LIKELY CAUSE THE KANKAKEE RIVER AT DAVIS ROUTE 30 TO EXCEED FLOOD STAGE EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC091-141-149-120219- /O.EXT.KIWX.FL.W.0095.110611T0900Z-110617T0600Z/ /DAVI3.1.ER.110611T0900Z.110612T1200Z.110616T0600Z.NO/ 1019 PM EDT FRI JUN 10 2011 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * FROM LATE TONIGHT TO FRIDAY JUNE 17. * AT 10 PM FRIDAY THE STAGE WAS 9.9 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY SATURDAY MORNING AND CREST NEAR 10.9 FEET AROUND 8 AM SUNDAY JUNE 12 AND FALL BELOW FLOOD STAGE AROUND 2 AM THURSDAY JUNE 16. * AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS. $$
369 WGUS83 KIWX 111500 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1100 AM EDT SAT JUN 11 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND STARKE COUNTIES .RAINFALL OVER THE PAST FEW DAYS HAS CAUSED THE KANKAKEE RIVER AT DAVIS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC091-141-149-121500- /O.EXT.KIWX.FL.W.0095.000000T0000Z-110613T0600Z/ /DAVI3.1.ER.110611T1800Z.110611T1800Z.110612T0600Z.NO/ 1100 AM EDT SAT JUN 11 2011 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * UNTIL LATE SUNDAY NIGHT. * AT 10 AM SATURDAY THE STAGE WAS 9.9 FEET AND STEADY. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR FLOOD STAGE AROUND 2 PM SATURDAY JUNE 11. * AT 10.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AREAS BEGINS. $$
733 WGUS83 KIWX 112213 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 612 PM EDT SAT JUN 11 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND STARKE COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. INC091-141-149-112242- /O.CAN.KIWX.FL.W.0095.000000T0000Z-110613T0600Z/ /DAVI3.1.ER.110612T0000Z.110612T0000Z.110612T0600Z.NO/ 612 PM EDT SAT JUN 11 2011 THE FLOOD WARNING IS CANCELLED FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * AT 6 PM SATURDAY THE STAGE WAS 9.9 FEET * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jun 9, 7:30 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 9, 7:30 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 830 PM EDT THU JUN 9 2011 .AVIATION /00 UTC TAFS/... 18 UTC NAM AND 20 UTC HIGH-RES RAPID REFRESH MODELS INDICATE BEST CHC FOR ADDNL CONVECTION TO DVLP MUCH LATER TONIGHT THAN PREVIOUSLY ADVERTISED. CORE OF UPSTREAM LLJ ACRS NWRN MO TO SURGE NEWD AND STRENGTHENS INTO IA BY 03 UTC AND INTO NERN IA AFTR MIDNIGHT. CONTD/REGENERATIVE MESOSCALE CONVECTIVE SYSTEM DEVLPMNT ANTICIPATED UPSTREAM IN COLLOCATED JET/1000-850MB THETA-E RIDGE. VEERED CONVERGENT FLOW ON ERN PERIPHERY LAYS OUT HIR 1000-850MB THETA-E RESERVOIR FM NERN KS/NRN MO/NCNTL IL/NRN IN BY 09 UTC. THIS ALONG WITH WRLY STEERING FLOW TO LKLY BRING CONVECTIVE TRAIN INTO NRN IN LATE TONIGHT/ERLY FRI. ADDNL CONVECTION FRI AFTN INDICATED BY NAM SEEMS PLAUSIBLE AS ATMOS REASSERTS INSTABILITY WITH NMRS OUTFLOW BNDRYS ALONG STNRY FRONT FM ABOUT PIA-FWA-CMH. && .SHORT TERM TONIGHT THROUGH SATURDAY MORNING... CONVECTION HAS SHIFTED EAST AND SOUTH AND MESO HIGH HAS SETTLED ACROSS THE REGION. INSTABILITY AND MOISTURE CENTERED ACROSS ILLINOIS AND SOUTHERN INDIANA AND THIS HAS SHIFTED CONVECTIVE SOUTH AND WEST. NEXT ROUND OF CONVECTION IS STARTING TO FORM OVER IOWA AND THIS IS WELL HANDLED BY THE MODELS AND TIMING/TRACK WILL PUT THIS NEXT ROUND OF CONVECTION INTO NORTHERN INDIANA LATE TONIGHT/EARLY FRIDAY MORNING. EXPECT TO SEE LOW LEVEL JET TO INTENSIFY OVERNIGHT ACROSS THE MISSISSIPPI RIVER VALLEY LATE TONIGHT AND THIS WILL FEED MOISTURE AND INSTABILITY INTO THE CONVECTIVE COMPLEX AS IT MOVES TOWARD THE GREAT LAKES. CONVECTION MOVES OVER THE FORECAST AREA DURING THE MORNING FRIDAY AS THE WARM SECTOR SURGES NORTH ACROSS THE GREAT LAKES REGION. AS THE SYSTEM MOVES EAST AND SUPPORT WEAKENS...CONVECTION WILL DECREASE IN COVERAGE AND INTENSITY DURING THE LATE AFTERNOON. POTENTIAL FOR HEAVY RAINFALL WITH SIGNIFICANT MOISTURE CONVERGENCE AND CONDITIONS FAVORING SLOW MOVING AND REDEVELOPMENT OF STORMS WOULD FAVOR TRAINING OF CONVECTION. SIMILAR TO THE THURSDAY MORNING EVENTS...WOULD EXPECT TO SEE SOME AREAS WITH RAINFALL AMOUNTS IN EXCESS OF AN INCH. PRIOR TO CONVECTION TONIGHT/FRIDAY MORNING...CLEARING SKIES THIS AFTERNOON/EVENING WILL FAVOR PATCHY FOG AND HAVE INTRODUCED THAT INTO THE WEATHER GRIDS. WILL HAVE TO MONITOR CLOSELY AS THE GRADIENT SUPPORTS STRONGER WINDS AND THESE COULD PREVENT FOG FORMATION. && .MARINE...NORTHERLY FLOW OVER LAKE MICHIGAN WILL HELP TO CHURN UP WAVES DURING THE OVERNIGHT TONIGHT. EXPECT TO SEE WAVE HEIGHTS INCREASE AND THIS IS ADDRESSED WITH A SMALL CRAFT ADVISORY FOR THE NEAR SHORE WATERS AND EXPECT CONDITIONS TO FAVOR THE DEVELOPMENT OF RIP CURRENTS ALONG THE SHORELINE. && .LONG TERM... SATURDAY THROUGH THURSDAY...AN UPPER LEVEL TROF AND ASSOCIATED SFC LOW WITH A COLD FRONT WILL BE MOVING ACROSS THE AREA AT THE BEGINNING OF THIS PERIOD. KEPT A CHANCE FOR STORMS SATURDAY...WITH THE BEST CHANCE EARLY IN THE DAY. SEVERE STORMS ARE EXPECTED GIVEN VERY LIMITED CAPE AND MARGINAL BULK SHEAR. PUT SOME MORE DETAIL IN THE TIMING OF SHOWERS AND STORMS BASED ON THE LATEST MODEL RUNS. AFTER SATURDAY...CONDITIONS SHOULD BE DRY THROUGH TUESDAY NIGHT. FAVOR THE GFS/CANADIAN GEM BLEND FOR THIS PERIOD. THE ECMWF APPEARS TOO FAST WITH THE PROGRESSION OF THE UPPER AIR PATTERN GIVEN THE LATEST ANALOG SIGNALS. CONDITIONS SHOULD BE DRY AND COOL FROM SATURDAY NIGHT INTO TUESDAY AS A FETCH OF COLD AIR PERSISTS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR LMZ043-046. && SHORT TERM...LEWIS LONG TERM...SKIPPER AVIATION...MURPHY MARINE...LEWIS
Hazardous weather outlook, Jun 9, 4:05 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 505 PM EDT THU JUN 9 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-102115- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 505 PM EDT THU JUN 9 2011 /405 PM CDT THU JUN 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AGAIN TONIGHT. WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED. HEAVY RAINFALL IS EXPECTED AND COULD PRODUCE LOCALIZED FLOODING ALONG CREEKS AND STREAMS AND OTHER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-102115- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 505 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A HIGH RISK FOR RIP CURRENTS THROUGH TONIGHT WITH LIFE- THREATENING RIP CURRENTS EXPECTED. IN ADDITION...WINDS AND WAVES WILL CAUSING CONDITIONS HAZARDOUS TO SMALL CRAFT THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. WINDS AND WAVES WILL BE LOCALLY HIGHER IN AND NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY. ISOLATED SEVERE STORMS ARE POSSIBLE AT TIMES...AND LOCALLY HIGH WINDS AND WAVES ARE POSSIBLE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ003-MIZ077-102115- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 505 PM EDT THU JUN 9 2011 /405 PM CDT THU JUN 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THERE IS A HIGH RISK FOR RIP CURRENTS THROUGH TONIGHT WITH LIFE- THREATENING RIP CURRENTS EXPECTED. IN ADDITION...THUNDERSTORMS WILL DEVELOP AGAIN TONIGHT. WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED. HEAVY RAINFALL IS EXPECTED AND COULD PRODUCE LOCALIZED FLOODING ALONG CREEKS AND STREAMS AND OTHER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jun 9, 8:09 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
909 PM EDT THU JUN 9 2011
INZ020-100145-
WHITE IN-
909 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN WHITE COUNTY...
AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BROOKSTON...OR 14 MILES NORTH OF
LAFAYETTE...MOVING NORTHEAST AT 30 MPH.
UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MONTICELLO...
BROOKSTON...
CHALMERS...
SMITHSON AND REYNOLDS...
NORWAY AND INDIANA BEACH...
IDAVILLE AND BURNETTSVILLE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4086 8664 4075 8659 4075 8675 4072 8677
4068 8677 4068 8678 4058 8678 4058 8708
4063 8711 4066 8710
TIME...MOT...LOC 0108Z 247DEG 24KT 4060 8695
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:09 PM CDT | Special Weather Statement | IWX | White | 36 min |
| Jun 10, 2:45 AM CDT | Special Weather Statement | IWX | Whitley | 30 min |
| Jun 10, 3:35 AM CDT | Special Weather Statement | IWX | Miami | 25 min |
| Jun 10, 5:45 AM CDT | Areal Flood Advisory | IWX | Cass, Grant, Huntington, Miami, Wabash, White | 4 hr |
| Jun 10, 6:25 AM CDT | Flash Flood Warning | IWX | Cass, Grant, Miami, Wabash | 4 hr |
| Jun 10, 7:13 AM CDT | Areal Flood Advisory | IWX | Adams, Grant, Huntington, Wells | 3 hr |
| Jun 10, 9:46 AM CDT | River Flood Watch | IWX | Fulton, Marshall, Pulaski, Starke | 35 hr |
| Jun 10, 1:54 PM CDT | Special Weather Statement | IWX | Marshall, Starke | 36 min |
| Jun 10, 2:06 PM CDT | Severe Thunderstorm Warning | IWX | Marshall, Starke | 54 min |
| Jun 10, 2:33 PM CDT | Special Weather Statement | IWX | Kosciusko | 42 min |
| Jun 10, 2:34 PM CDT | Special Weather Statement | IWX | Grant | 41 min |
| Jun 10, 3:02 PM CDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 40 min |
| Jun 10, 3:28 PM CDT | Special Weather Statement | IWX | Noble | 47 min |
| Jun 10, 4:08 PM CDT | Special Weather Statement | IWX | Allen | 52 min |
| Jun 10, 4:45 PM CDT | Severe Thunderstorm Warning | IWX | Allen, Huntington, Whitley | 45 min |
| Jun 10, 4:51 PM CDT | Severe Thunderstorm Warning | IWX | Allen | 39 min |
| Jun 10, 4:57 PM CDT | Areal Flood Advisory | IWX | Allen, Huntington, Whitley | 2 hr |
| Jun 10, 5:16 PM CDT | Flash Flood Warning | IWX | Allen, Huntington | 3 hr |
Nearby
River Flood Warnings in Indiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.